# SDR 2019FA0000339

- Difficulty date: October 14, 2019
- Submitted: October 15, 2019
- Operation: General aviation
- Aircraft: N695A
- Make and model: Piper PA-28-181
- Aircraft serial: 2843782
- Aircraft time: 3,484 hours
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Fork
- Part number: 79110003
- Condition: Damaged
- Location: Nlg
- Part time: 3,484 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

HAVE NOTED THAT THE NOSE FORK ASSEMBLY P/N: 79110-003 IS DEVELOPING A PROBLEM AT THE BOLT HOLES FOR THE NOSE LANDING GEAR BLOCK AND STRUT; THE HOLES ARE ELONGATING CAUSING A CLICKING SOUND TO BE HEARD WHEN TAXING OR ADDING SIDE LOAD ON THE NOSE SECTION WHILE THE AIRCRAFT IS STATIONARY. IT HAS BEEN NOTED THAT THE OPENING IN THE BLOCK FOR THE STRUT TO PROTRUDE THROUGH THE FORK IS ALSO ELONGATING. THIS IS BELIEVED TO BE DUE TO THE BLOCK HOLES ELONGATING THUS ALLOWING THE STRUT TUBE HOLE TO EVENTUALLY ELONGATE. THIS ISSUE HAS BEEN DISCOVERED ON AIRCRAFT WITH AS LITTLE AS 1300.0 HOURS, HOWEVER THE AVERAGE TIME ON THE AIRCRAFT WHEN THE DEFECT IS NOTED IS 2,100 HOURS TOTAL TIME. THIS DEFECTS HAS BEEN NOTED ON 15 AIRCRAFT AT THE DATE OF THIS SERVICE DIFFICULTY REPORT
